Alert archive / Georgia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 135, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 15, 2018, 7:13 PM EDT for Taliaferro County, Wilkes County, Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2018, 7:13 PM EDT (23:13 UTC)
- Expired
- Jun 15, 2018, 8:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Taliaferro County, GA, Wilkes County, GA
The radar
The Robins AFB radar (KJGX), 125 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.2 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 976 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 598 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
826
WUUS52 KFFC 152313
SVRFFC
GAC265-317-160000-
/O.NEW.KFFC.SV.W.0135.180615T2313Z-180616T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
713 PM EDT FRI JUN 15 2018
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Central Taliaferro County in east central Georgia...
Southwestern Wilkes County in east central Georgia...
* Until 800 PM EDT.
* At 713 PM EDT, a severe thunderstorm was located near Washington,
and is nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Washington, Ficklin, Lyneville, Raytown, Lundberg and Sandy Cross.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3379 8280 3373 8267 3355 8273 3364 8295
TIME...MOT...LOC 2313Z 027DEG 3KT 3370 8276
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
127
WWUS52 KFFC 152355
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
755 PM EDT FRI JUN 15 2018
GAC265-317-160005-
/O.EXP.KFFC.SV.W.0135.000000T0000Z-180616T0000Z/
Taliaferro GA-Wilkes GA-
755 PM EDT FRI JUN 15 2018
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL TALIAFERRO AND
SOUTHWESTERN WILKES COUNTIES WILL EXPIRE AT 800 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
LAT...LON 3379 8280 3373 8267 3355 8273 3364 8295
TIME...MOT...LOC 2355Z 027DEG 3KT 3367 8278
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:56 PM EDT, 4 hours 17 minutes earlier.
Area forecast discussion, Jun 15, 2:56 PM EDT, 4 hours 17 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 256 PM EDT Fri Jun 15 2018 .SHORT TERM /Tonight through Saturday Night/... Another hot and humid day across north/central GA as a weak boundary is currently draped in the SE. Aloft, very weak flow continues with mid/upper level ridging across much of the south. This will result in widely scattered showers and thunderstorm development this afternoon/early evening. Feel the best coverage for precipitation will be south of I-20 and across the higher terrain in NE GA with slightly better PWATs and instability. With these storms we can expect gusty winds and heavy rain. Given the weak flow in place, the storm motion will be minimal with localized flooding a possibility. Any thunderstorm activity may linger into the evening, but should diminish overnight. Some fog and stratus is possible in the morning, especially in areas that received precipitation this afternoon/evening. Clear and calm conditions expected through most of the overnight. A similar set up for tomorrow, although with the boundary across the region becoming more washed out, we anticipate coverage of storms to be more widespread. Convection will again diminish during the evening hours. Temperatures are expected to be AOA climo through the period. Saturday highs will top out in the upper 80s to low 90s area wide, apart from cooler temperatures in the higher terrain. 26 .LONG TERM /Sunday through Friday/... Looks like we are in a continued pattern of diurnally driven convection through day 7. The extended starts off Sunday with decent afternoon storm potential given a lingering weakening upper low centered across AL. By Sun this low/wave and associated enhanced Gulf moisture is expected to move a bit further Northward across AL and western portions of GA. This will be definitely help to enhance convective potential across the southeastern U.S. The fly in the ointment is still the broad upper ridge which looks to build in from the west and should help to limit overall coverage of showers and storms Sunday through Thursday. This ridge will not completely suppress development as there will be enough daytime heating and available instability to still trigger some isolated to scattered convection. Have generally continued some slight to chance pops for portions of the area through day 7. High temps expected to stay in the low 90s across the area with lows in the 70s through the extended. 01 && .AVIATION... 18Z Update... VFR conditions to start the TAF period as CU decks develop this afternoon around 4Kft. Scattered thunderstorms possible, mainly across MCN/CSG. Winds while light will be out of the east across the northern TAF sites; occasionally becoming westerly. Clear skies overnight and calm conditions. Some fog/stratus possible across CSG Saturday morning. CU development again by late morning around 4Kft with scattered thunderstorms possible area wide for Saturday. Winds will back to the SE. //ATL Confidence...18Z Update... Low confidence on wind direction this afternoon. Medium to High confidence on all elements. 26 && .PRELIMINARY POINT TEMPS/POPS... Athens 71 91 71 92 / 20 50 30 30 Atlanta 72 89 72 90 / 30 40 30 30 Blairsville 65 87 65 87 / 20 50 30 50 Cartersville 70 91 70 91 / 20 30 30 30 Columbus 72 89 73 91 / 20 40 30 30 Gainesville 71 89 70 90 / 20 40 30 30 Macon 71 90 72 92 / 20 30 30 40 Rome 70 92 71 91 / 10 30 20 30 Peachtree City 70 89 70 90 / 30 40 30 40 Vidalia 73 91 73 92 / 30 40 40 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...26 LONG TERM....01 AVIATION...26
Hazardous weather outlook, Jun 15, 4:05 AM EDT, 15 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 405 AM EDT Fri Jun 15 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-161200- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 405 AM EDT Fri Jun 15 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered thunderstorms can be expected this afternoon into this evening. Better coverage is expected to be south of Interstate 20. Some storms could be strong and an isolated severe storm cannot be ruled out. The main threats will be isolated flooding from locally heavy rainfall, strong damaging winds and frequent lightning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... There is a chance of thunderstorms each day, mainly during the afternoon and evening hours. A few storms could be strong to severe each day with strong, gusty winds, frequent lightning and isolated flooding from heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight, but spotters are encouraged to submit reports of any severe weather and flooding through the web by going to weather.gov/atlanta
In the hours before
Special weather statement, Jun 15, 5:38 PM EDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
538 PM EDT FRI JUN 15 2018
GAZ009-016-152215-
Towns GA-White GA-
538 PM EDT FRI JUN 15 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TOWNS AND NORTHERN
WHITE COUNTIES UNTIL 615 PM EDT...
At 538 PM EDT...a line of strong thunderstorms was along a line
extending from near Moccasin Creek State Park to Anna Ruby Falls...
and moving southwest at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Helen, Unicoi State Park, Robertstown, Anna Ruby Falls, Smithgall
Woods Conservation Are, Sautee and Mountain Scene.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3488 8366 3483 8366 3482 8365 3480 8368
3479 8368 3477 8365 3477 8363 3464 8367
3470 8384 3490 8369 3490 8363
TIME...MOT...LOC 2138Z 043DEG 14KT 3488 8364 3478 8369
WIND...40MPHSpecial weather statement, Jun 15, 5:46 PM EDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
546 PM EDT FRI JUN 15 2018
GAZ044-054-055-152215-
Fayette GA-Clayton GA-South Fulton GA-
546 PM EDT FRI JUN 15 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FAYETTE...NORTHWESTERN
CLAYTON AND EASTERN SOUTH FULTON COUNTIES UNTIL 615 PM EDT...
At 546 PM EDT...a strong thunderstorm was over College Park, or 7
miles southwest of Atlanta...moving southwest at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Atlanta, East Point, Union City, College Park, Fairburn, Hapeville
and Hartsfield-Jackson Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3364 8462 3370 8445 3364 8441 3350 8452
TIME...MOT...LOC 2146Z 057DEG 14KT 3365 8446
WIND...40MPHSpecial weather statement, Jun 15, 6:29 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
629 PM EDT FRI JUN 15 2018
GAZ035>037-152300-
Barrow GA-Clarke GA-Oconee GA-
629 PM EDT FRI JUN 15 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BARROW...WESTERN
CLARKE AND NORTHWESTERN OCONEE COUNTIES UNTIL 700 PM EDT...
At 628 PM EDT...a strong thunderstorm was over Bogart, or 8 miles
west of Athens...was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Statham, Bogart, Athens-Clarke County, Eastville and Bear Creek
Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3402 8356 3397 8354 3399 8350 3400 8350
3397 8342 3383 8352 3385 8358 3387 8359
3388 8358 3388 8362 3402 8357
TIME...MOT...LOC 2228Z 199DEG 15KT 3395 8353
WIND...40MPHSpecial weather statement, Jun 15, 6:52 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
652 PM EDT FRI JUN 15 2018
GAZ035-152315-
Barrow GA-
652 PM EDT FRI JUN 15 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BARROW COUNTY UNTIL
715 PM EDT...
At 652 PM EDT...a strong thunderstorm was over Statham, or 7 miles
east of Winder...moving northwest at 10 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Statham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3404 8357 3403 8357 3402 8356 3397 8354
3392 8362 3398 8369 3404 8361
TIME...MOT...LOC 2252Z 134DEG 10KT 3398 8359
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 15, 7:00 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
700 PM EDT FRI JUN 15 2018
GAZ043-044-152330-
Douglas GA-South Fulton GA-
700 PM EDT FRI JUN 15 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DOUGLAS AND NORTHERN
SOUTH FULTON COUNTIES UNTIL 730 PM EDT...
At 700 PM EDT...a strong thunderstorm was near Chapel Hill, or near
Douglasville. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Douglasville, Sweetwater Creek State Park, Campbellton and Chapel
Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3372 8475 3379 8464 3369 8456 3363 8467
TIME...MOT...LOC 2300Z 349DEG 2KT 3371 8466
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 8:00 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Twiggs | 28 min |
| Jun 14, 8:30 PM EDT | Special Weather Statement | FFC | Bibb | 30 min |
| Jun 15, 5:38 PM EDT | Special Weather Statement | FFC | White | 37 min |
| Jun 15, 5:46 PM EDT | Special Weather Statement | FFC | Clayton | 29 min |
| Jun 15, 5:49 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Fayette, Fulton | 21 min |
| Jun 15, 6:29 PM EDT | Special Weather Statement | FFC | Oconee | 31 min |
| Jun 15, 6:52 PM EDT | Special Weather Statement | FFC | Barrow | 23 min |
| Jun 15, 7:00 PM EDT | Special Weather Statement | FFC | Douglas | 30 min |
| Jun 15, 7:53 PM EDT | Special Weather Statement | FFC | Douglas | 37 min |
| Jun 15, 7:57 PM EDT | Special Weather Statement | FFC | Taliaferro | 33 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.